Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Fort Worth, TX

February 17, 20166 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 17, 2016, 10:58 PM CST for 6 counties in Texas. It took effect at Feb 18, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 10:58 PM CST (04:58 UTC)
In effect from
Feb 18, 2016, 12:00 PM CST
Expired
Feb 18, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS84 KFWD 180458
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CST WED FEB 17 2016

...RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON...

.RED FLAG WARNING NOW IN EFFECT THURSDAY AFTERNOON FOR
LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO JACKSBORO TO
EASTLAND DUE TO STRONG WINDS AND LOW HUMIDITY VALUES WITH
UNSEASONABLY WARM TEMPERATURES.

TXZ091-100-101-115-116-129-181300-
/O.UPG.KFWD.FW.A.0003.160218T1800Z-160219T0000Z/
/O.NEW.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
1058 PM CST WED FEB 17 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY DUE
TO STRONG SOUTH WINDS...UNSEASONABLY WARM TEMPERATURES AND DRY
CONDITIONS FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO
JACKSBORO TO EASTLAND...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO
  JACKSBORO TO EASTLAND.

* TIMING...FROM 12 PM THROUGH 6 PM CST THURSDAY AFTERNOON.

* WINDS...SOUTH 20-25 MPH WITH GUSTS OVER 30 MPH.

* RH...BETWEEN 20-30 PERCENT.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

30
3 follow-up statements
925 
WWUS84 KFWD 180959
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
359 AM CST THU FEB 18 2016

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING DUE TO STRONG SOUTH WINDS...UNSEASONABLY WARM TEMPERATURES
AND DRY CONDITIONS FOR LOCATIONS ALONG AND WEST OF A LINE FROM
BOWIE TO MINERAL WELLS TO EASTLAND......

TXZ091-100-101-115-116-129-181800-
/O.CON.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
359 AM CST THU FEB 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO
MINERAL WELLS TO EASTLAND...

* AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO
  MINERAL WELLS TO EASTLAND.

* TIMING...12 PM THROUGH 6 PM CST TODAY.

* WINDS...SOUTH 20-30 MPH WITH GUSTS OVER 30 MPH.

* RH...BETWEEN 20-30 PERCENT.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

JLDUNN
451 
WWUS84 KFWD 181756
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 AM CST THU FEB 18 2016

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING DUE TO STRONG SOUTH WINDS...UNSEASONABLY WARM
TEMPERATURES AND DRY CONDITIONS FOR LOCATIONS ALONG AND WEST OF A
LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND......

TXZ091-100-101-115-116-129-190000-
/O.CON.KFWD.FW.W.0005.160218T1800Z-160219T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
1156 AM CST THU FEB 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL
WELLS TO EASTLAND...

* AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE 
  TO MINERAL WELLS TO EASTLAND. 

* TIMING...12 PM THROUGH 6 PM CST TODAY.

* WINDS...SOUTH 20-30 MPH WITH GUSTS OVER 30 MPH.

* RH...BETWEEN 20-30 PERCENT.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL BE ABLE TO SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

WILEY
809 
WWUS84 KFWD 190006
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CST THU FEB 18 2016

...RED FLAG WARNING HAS EXPIRED FOR PARTS OF NORTH TEXAS...

TXZ091-100-101-115-116-129-190115-
/O.EXP.KFWD.FW.W.0005.000000T0000Z-160219T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
606 PM CST THU FEB 18 2016

...RED FLAG WARNING HAS EXPIRED FOR LOCATIONS ALONG AND WEST OF A
LINE FROM BOWIE TO MINERAL WELLS TO EASTLAND...

LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTHWARD AND WILL HELP
RELATIVE HUMIDITY VALUES RECOVER ABOVE CRITICAL FIRE WEATHER
THRESHOLDS THIS EVENING AND THROUGH THE OVERNIGHT HOURS. AS A
RESULT...THE RED FLAG WARNING EXPIRED AT 6 PM CST.

$$

BAIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 8:49 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 17, 8:49 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CST WED FEB 17 2016

.UPDATE...
GENERALLY LIGHT WINDS AND DRY AIR ACROSS THE EASTERN ZONES WILL
PROMOTE SOME DECENT RADIATIONAL COOLING TONIGHT AND HAVE LOWERED
LOW TEMPS A COUPLE OF DEGREES ACROSS THIS PART OF THE CWA.
OTHERWISE HAVE TWEAKED SKY COVER GRIDS TO SHOW CLEAR SKIES TONIGHT
AREAWIDE...BUT A RIBBON OF LOW STRATUS SHOULD DEVELOP BY MORNING
ACROSS THE SOUTH CENTRAL ZONES. TR.92

&&

.AVIATION...
/ISSUED 531 PM CST WED FEB 17 2016/
A STRONG SHORTWAVE TROUGH OFF THE COAST OF THE PACIFIC NORTHWEST
WILL MOVE EASTWARD INTO THE GREAT BASIN REGION OVER THE NEXT 12 TO
24 HOURS. THIS WILL RESULT IN THE INTENSIFICATION OF A SURFACE
TROUGH IN LEE OF THE ROCKIES...CREATING A TIGHT PRESSURE GRADIENT
ACROSS THE SOUTHERN PLAINS. SOUTH FLOW ACROSS NORTH AND CENTRAL
TX WILL INCREASE SUBSTANTIALLY OVERNIGHT AND MIX TO THE SURFACE
DURING THE MORNING HOURS THURSDAY. SUSTAINED WINDS AROUND 20 KT
WITH GUSTS TO 30 KT OR MORE ARE A GOOD BET IN THE DFW AREA
THURSDAY...WITH ONLY SLIGHTLY LOWER WIND SPEEDS EXPECTED FARTHER
SOUTH AT KACT.

IT STILL LOOKS LIKE SOME MVFR CIGS MAY REACH THE WACO AREA
THURSDAY MORNING SO WE WILL KEEP THE BKN015 IN THE FORECAST AT
KACT. CIGS SHOULD SCATTER OUT AROUND 18Z OR SO. IT LOOKS LIKE A 50
KT LOW LEVEL JET WILL THEN DEVELOP AS WINDS DECOUPLE THURSDAY
EVENING...WHICH SHOULD BRING A SURGE OF MVFR CIGS TO ALL AREAS
THURSDAY NIGHT.

30

&&

.PREV DISCUSSION... /ISSUED 344 PM CST WED FEB 17 2016/
THE CENTRAL AND WESTERN PARTS OF THE U.S. WILL REMAIN UNDER STRONG
RIDGING ALOFT INTO TOMORROW BEFORE THE UPPER PATTERN DAMPENS
SLIGHTLY HEADED INTO THE WEEKEND. ACROSS NORTH TEXAS RIDGING WILL
REMAIN IN CONTROL THROUGH SATURDAY RESULTING IN TEMPERATURES 15 TO
20 DEGREES ABOVE NORMAL AND AN INCREASED FIRE WEATHER THREAT.

RIGHT NOW IT APPEARS THAT THURSDAY WILL POSE THE GREATEST FIRE
WEATHER THREAT ACROSS THE REGION AS A SHORTWAVE TROUGH MOVES INTO
NORTHERN CALIFORNIA AND INTO THE CENTRAL ROCKIES BY TOMORROW
EVENING. AS IT DOES THE PRESSURE GRADIENT WILL TIGHTEN ACROSS MOST
OF THE CENTRAL U.S. WITH A LARGE SURFACE HIGH OVER THE EASTERN
U.S. SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH BY
TOMORROW AFTERNOON WITH GUSTS ABOVE 35 MPH. THE SOUTHERLY WINDS
WILL PULL SOME MOISTURE NORTHWARD AND THERE MAY EVEN BE A BRIEF
PERIOD OF BKN/OVC CLOUDS ATTEMPT TO STREAM NORTHWARD INTO THE WACO
AREA BY SUNRISE. THIS MOISTURE WILL NOT COMPLETELY SCATTER OUT
THROUGH THE DAY HOWEVER AS THE MAIN UPPER TROUGH WILL TRACK WELL
TO THE NORTH. THIS SHOULD ALLOW THE DRYLINE TO REMAIN WELL WEST OF
THE AREA INTO THE EARLY EVENING HOURS. THAT BEING SAID...
TEMPERATURES ARE EXPECTED TO WARM INTO THE UPPER 70S AND LOWER 80S
ACROSS NORTH AND CENTRAL TEXAS TOMORROW. THE WARM TEMPERATURES AND
MODERATING DEWPOINTS WILL STILL RESULT IN RELATIVE HUMIDITY VALUES
BETWEEN 25 AND 30 PERCENT ACROSS OUR FAR WESTERN COUNTIES DURING
THE AFTERNOON. AFTER COORDINATING WITH THE TEXAS FOREST SERVICE...
EVEN WITH SLIGHTLY HIGHER EXPECTED HUMIDITY VALUES...THERE IS
AMPLE FINE DEAD FUEL AVAILABLE FOR BURNING ACROSS THE
WEST/NORTHWEST COUNTIES. WITH THE STRONG GUSTY WINDS CURRENTLY
FORECAST...A RED FLAG WARNING WILL LIKELY BE ISSUED FOR THESE
AREAS LATER TONIGHT. WIND SPEEDS WILL ALSO BE ON THE LOW END OF
WIND ADVISORY CRITERIA...BUT FIRE WEATHER CONCERNS WILL BE THE
MAIN ISSUE ON THURSDAY.

THE WINDS WILL REMAIN RELATIVELY STRONG INTO FRIDAY AS THE
PRESSURE GRADIENT IS EXPECTED TO REMAIN TIGHT ACROSS MUCH OF THE
SOUTHERN PLAINS. THE PERSISTENT SOUTHERLY WINDS WILL HOWEVER
CONTINUE TO PULL MOISTURE NORTHWARD AND RH VALUES WILL CREEP
UPWARD. FIRE WEATHER CONCERNS ARE EXPECTED TO BE SLIGHTLY LOWER ON
FRIDAY...ALTHOUGH TEMPERATURES WILL WARM IN TO THE LOW TO MID 80S
ESPECIALLY WEST OF INTERSTATE 35.

THE UPPER PATTERN FAVORABLE FOR WARM WEATHER BEGINS TO BREAK DOWN
ON SATURDAY AS THE UPPER RIDGE FLATTENS OUT AND A STRONG SHORTWAVE
MOVES THROUGH THE UPPER PLAINS. COLDER AIR WILL BEGIN ITS
SOUTHWARD JOURNEY INTO THE SOUTHERN PLAINS AT THIS TIME BUT WILL
REALLY HAVE TO WAIT UNTIL A STRONGER SHORTWAVE APPROACHES ON
MONDAY. THIS SYSTEM WILL SEND THE FRONT COMPLETELY THROUGH NORTH
TEXAS AND BRING RAIN AND THUNDERSTORM CHANCES TO THE AREA. THE GFS
IS FASTEST WITH THE COOLER AIR AND HAS THE BULK OF THE
PRECIPITATION LATE SUNDAY NIGHT INTO MONDAY MORNING FROM THE I-20
CORRIDOR SOUTHWARD. THE ECMWF IS A LITTLE SLOWER AND HAS BETTER
RAIN CHANCES FARTHER NORTH. RIGHT NOW...IT LOOKS LIKE THE BEST
RAIN CHANCES THAT NORTH TEXAS HAS SEEN IN QUITE SOME TIME. THE
LAST MEASURABLE RAINFALL AT DFW WAS ON THE 21ST OF JANUARY. THIS
FORECAST WILL FAVOR THE SLIGHTLY FASTER TIMING ON THE FRONT WITH
BEST CHANCES FROM NEAR THE METROPLEX SOUTHWARD...ALTHOUGH WE ARE
STILL SEVERAL DAYS OUT. THE MAIN UPPER TROUGH WILL CONTINUE TO
SPREAD SOME FORCING FOR ASCENT ACROSS THE REGION INTO MONDAY NIGHT
SO WILL MAINTAIN SOME LOW POPS THROUGH THAT TIME. BEHIND THE COLD
FRONT AND PRECIPITATION...TEMPERATURES WILL FALL TO SEASONAL NORMS
INTO THE MIDDLE PART OF NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  78  59  81  60 /   0   0   5   5   5
WACO, TX              46  81  57  80  57 /   0   0   5   5   5
PARIS, TX             44  75  54  74  57 /   0   0   5  10   5
DENTON, TX            48  78  58  80  58 /   0   0   5   5   0
MCKINNEY, TX          46  77  58  76  59 /   0   0   5   5   5
DALLAS, TX            51  78  59  78  60 /   0   0   5   5   5
TERRELL, TX           45  78  58  77  58 /   0   0   5   5   5
CORSICANA, TX         47  81  58  81  59 /   0   0   5   5   5
TEMPLE, TX            49  79  56  78  57 /   0   5   5   5   5
MINERAL WELLS, TX     47  81  56  84  57 /   0   0   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR TXZ091-100-101-115-116-
129.

&&
Hazardous weather outlook, Feb 17, 3:44 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CST WED FEB 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR
LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO EASTLAND DUE TO
STRONG WINDS...LOW HUMIDITY VALUES...AND UNSEASONABLY WARM
TEMPERATURES.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT
ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STALLEY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:11 AM CSTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 29 more15 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.